MAUDE Adverse Event Report: ARTHREX, INC. AVL 4.5MM INFERIOR DRILL, MODULAR; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. AVL 4.5MM INFERIOR DRILL, MODULAR; POWERED SURG ORTHOPEDIC INSTR
Model Number AVL 4.5MM INFERIOR DRILL, MODULAR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 7/6/2023, it was reported by a sales representative via sems that an ar-9239ag inferior drill was broken, no additional information was provided.No case involvement.On 7/21/2023, the sales representative stated via email that the device had been discarded by the technician during the case.Additional information has been requested.On 7/21/2023, the sales representative provided the following information via email: this event occurred during a right total shoulder arthroplasty procedure.The instrument broke when drilling the inferior hole on the glenoid for the augmented vaultlock implant.All fragments were retrieved, and they used a drill from another tray.There were no adverse reactions or events from the patient.The case was completed as normal but with the backup drill bit.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely causes of the reported failure are over-torquing/over-engaging the device during insertion.

Brand Name
AVL 4.5MM INFERIOR DRILL, MODULAR
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17458235
Report Number1220246-2023-07419
Device Sequence Number7237096
Product Code HWE
UDI-Device Identifier00888867350489
UDI-Public00888867350489
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVL 4.5MM INFERIOR DRILL, MODULAR
Device Catalogue NumberAR-9239AG
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown